Alert archive / Tennessee / Freeze Warnings in 2018
Freeze Warning 2, NWS Nashville, TN
NWS Nashville, TN issued this freeze warning at Mar 21, 2018, 2:06 AM CDT for 38 counties in Tennessee. It took effect at Mar 22, 2018, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2018, 2:06 AM CDT (07:06 UTC)
- In effect from
- Mar 22, 2018, 1:00 AM CDT
- Expired
- Mar 22, 2018, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Nashville, TN
All 38 counties
Bedford County, TN, Cannon County, TN, Cheatham County, TN, Clay County, TN, Coffee County, TN, Cumberland County, TN, Davidson County, TN, DeKalb County, TN, Dickson County, TN, Fentress County, TN, Giles County, TN, Grundy County, TN, Hickman County, TN, Houston County, TN, Humphreys County, TN, Jackson County, TN, Lawrence County, TN, Lewis County, TN, Macon County, TN, Marshall County, TN, Maury County, TN, Montgomery County, TN, Overton County, TN, Perry County, TN, Pickett County, TN, Putnam County, TN, Robertson County, TN, Rutherford County, TN, Smith County, TN, Stewart County, TN, Sumner County, TN, Trousdale County, TN, Van Buren County, TN, Warren County, TN, Wayne County, TN, White County, TN, Williamson County, TN, Wilson County, TN
The radar
The Nashville radar (KOHX), 30 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 701 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
295 WWUS74 KOHX 210706 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 206 AM CDT Wed Mar 21 2018 ...Freezing Warning Remains in Effect Until 10 AM CDT This Morning For All of Middle Tennessee... ...Freezing Temperatures Expected Once Again After Midnight Tonight into the Mid Morning Hours on Thursday For All of Middle Tennessee... .As Canadian high pressure system continues to push colder air into Middle Tennessee through the mid morning hours today, overnight low temperatures will drop into the low 30's across most of the region. As this Canadian high pressure system becomes more established across the region after midnight tonight, overnight low temperatures will drop generally into the lower 30s for locations around and west of I-65. For locations east of I-65, overnight low temperatures will drop generally into the 25 to 30 degree range. For both through the mid morning hours today, and again after midnight tonight through the mid morning hours on Thursday, sensitive outdoor vegetation may be damaged or killed. TNZ005>011-023>034-056>066-075-077>080-093>095-211500- /O.NEW.KOHX.FZ.W.0002.180322T0600Z-180322T1400Z/ /O.CON.KOHX.FZ.W.0001.000000T0000Z-180321T1500Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 206 AM CDT Wed Mar 21 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... ...FREEZE WARNING ALSO NOW IN EFFECT FROM 1 AM CDT TO 9 AM CDT THURSDAY... The National Weather Service in Nashville has issued another Freeze Warning, which is in effect from 1 AM CDT to 9 AM CDT Thursday. * TEMPERATURE...Lower 30's for locations west of and around I-65 in Middle Tennessee. 25 to 30 degrees for locations east of I-65 in Middle Tennessee. * IMPACTS...Crops and Sensitive outdoor vegetation may be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will damage or kill crops and other sensitive vegetation. && $$ 31
2 follow-up statements
557 WWUS74 KOHX 211718 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 1218 PM CDT Wed Mar 21 2018 ...Freezing Warning from 1 AM until 9 AM Thursday morning for all of Middle Tennessee... .Cold high pressure will keep a Canadian air mass locked in across Middle Tennessee for one more night. Temperatures will bottom out in the mid 20's to low 30's early Thursday morning. TNZ005>011-023>034-056>066-075-077>080-093>095-221400- /O.CON.KOHX.FZ.W.0002.180322T0600Z-180322T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Byrdstown, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Jamestown, Allardt, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Crossville, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 1218 PM CDT Wed Mar 21 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT THURSDAY... * TEMPERATURE...Mid 20's to low 30's. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are likely. These conditions could damage or kill crops and other sensitive vegetation. && $$
386 WWUS74 KOHX 220906 NPWOHX URGENT - WEATHER MESSAGE National Weather Service Nashville TN 406 AM CDT Thu Mar 22 2018 ...Freezing Warning Remains in Effect until 9 AM CDT This Morning for all of Middle Tennessee... ...Freezing Temperatures Expected One Again By The Early Morning Hours on Friday For The Higher Elevations of the Upper Cumberland Region... .Cold high pressure will keep a Canadian air mass locked in across Middle Tennessee this morning. Temperatures will bottom out in the mid 20's to low 30's early Thursday morning. Freezing temperatures will once again be possible across the higher elevations of the Upper Cumberland Region by the early morning hours on Friday. Temperatures will bottom out in the lower 30s. TNZ011-034-066-221400- /O.NEW.KOHX.FZ.W.0003.180323T0900Z-180323T1400Z/ /O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/ Pickett-Fentress-Cumberland- Including the cities of Byrdstown, Jamestown, Allardt, and Crossville 406 AM CDT Thu Mar 22 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... ...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM CDT FRIDAY... The National Weather Service in Nashville has issued a Freeze Warning, which is in effect from 4 AM to 9 AM CDT Friday. * TEMPERATURE...Lows in the mid 20s this morning. Lows in the lower 30s Friday morning. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ TNZ005>010-023>033-056>065-075-077>080-093>095-221400- /O.CON.KOHX.FZ.W.0002.000000T0000Z-180322T1400Z/ Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Houston-Humphreys- Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-Putnam- Overton-Perry-Hickman-Lewis-Williamson-Maury-Marshall-Rutherford- Cannon-De Kalb-White-Bedford-Coffee-Warren-Grundy-Van Buren-Wayne- Lawrence-Giles- Including the cities of Dover, Clarksville, Springfield, Hendersonville, Gallatin, Goodlettsville, Lafayette, Celina, Erin, Waverly, New Johnsonville, McEwen, Dickson, Ashland City, Kingston Springs, Nashville, Lebanon, Mount Juliet, Hartsville, Carthage, South Carthage, Gordonsville, Gainesboro, Cookeville, Livingston, Linden, Lobelville, Centerville, Hohenwald, Franklin, Brentwood, Columbia, Lewisburg, Murfreesboro, Smyrna, La Vergne, Woodbury, Smithville, Sparta, Shelbyville, Tullahoma, Manchester, McMinnville, Altamont, Coalmont, Spencer, Clifton, Waynesboro, Lawrenceburg, and Pulaski 406 AM CDT Thu Mar 22 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * TEMPERATURE...Mid 20's to low 30's. * IMPACTS...Sensitive outdoor vegetation could be damaged or killed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are likely. These conditions could damage or kill crops and other sensitive vegetation. && $$ 31
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this freeze warning went out at Mar 20, 11:17 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Mar 20, 11:17 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Nashville TN 1117 PM CDT Tue Mar 20 2018 .UPDATE... FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... Latest radar imagery, surface observations, and numerous social media reports indicate light snow with some rain mixed in continues in bands across the northeastern half of the cwa. This activity is in association with an upper level low centered near Louisville, with these bands of snow rotating into the area from the northwest. As the upper low shifts off to the east overnight per guidance, the bands of snow will also gradually shift eastward into the Upper Cumberland and Cumberland Plateau. See no reason to expand the Winter Weather Advisory to other counties at this time. However, nearly all of the latest short term guidance has upped snow totals considerably in the northern Plateau Counties, although much of this guidance seems overdone due to the warm ground and surface temperatures near or above freezing which will limit snow amounts until later tonight. Nevertheless, have bumped up totals from Jamestown down to around Monterey into the 1 to 2 inch range for this event, which matches up well with event totals from LMK/JKL/MRX. In the rest of the Winter Weather Advisory area, anywhere from a dusting up to 1 inch of snow can be expected, with the higher amounts mainly in higher elevations such as the Highland Rim in Sumner and Macon Counties and the taller hills in the Upper Cumberland. Also adjusted temperatures for the overnight period downward based on latest obs and tweaked pops and wx grids. && .AVIATION... 06Z TAF DISCUSSION. Snow continues to impact all terminals, but will move off to the east overnight for KCKV/KBNA/KMQY. Snow looks to remain around KCSV through mid morning, and low MVFR cigs/vis also look to hang around at KCSV through most of the day Wednesday. Model consensus has VFR conditions returning to KCKV/KBNA/KMQY before sunrise, and low MVFR cigs before then. Winds will be out of the northwest for the TAF period, and will be around 10 knots gusting to 15 knots overnight. By mid morning, winds will increase to 15 knots with gusts up to 25 knots possible. Wind speeds should calm down to around 5 knots after sunset. && .OHX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 10 AM CDT Wednesday for Clay- Cumberland-Fentress-Jackson-Macon-Overton-Pickett-Putnam-Sumner- White. Freeze Warning until 10 AM CDT Wednesday for Bedford-Cannon- Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson- Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence- Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett- Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson. && DISCUSSION......Shamburger AVIATION........Barnwell
Hazardous weather outlook, Mar 20, 5:03 AM CDT, 21 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 503 AM CDT Tue Mar 20 2018 TNZ005>011-023>034-056>066-075-077>080-093>095-211000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 503 AM CDT Tue Mar 20 2018 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A Winter Weather Advisory is in effect for from the mid evening hours tonight for eastern portions of the Highland Rim and Upper Cumberland Regions for accumulating snowfall. Total snowfall accumulations of one, up to two inches across northern higher elevations of the Upper Cumberland Region, are expected. Lesser amounts ranging from a few tenths up to one inch are possible for locations across western portions of the Highland Rim and locations west of the Cumberland Plateau Region tonight. A freeze warning is in effect from after midnight tonight for all of Middle Tennessee. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A Winter Weather Advisory is in effect through the mid morning hours on Wednesday for eastern portions of the Highland Rim and Upper Cumberland Regions for accumulating snowfall. Total snowfall accumulations of one, up to two inches across northern higher elevations of the Upper Cumberland Region, are expected. A freeze warning will continue to be in effect for all of Middle Tennessee through the mid morning hours on Wednesday. .SPOTTER INFORMATION STATEMENT... Snowfall accumulation reports are always helpful and welcomed. 31
In the hours before
Local storm report, Mar 20, 10:35 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1035 PM CDT TUE MAR 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM SNOW 1 SE WHITE HOUSE 36.45N 86.66W
03/20/2018 M0.2 INCH SUMNER TN NWS EMPLOYEE
&&
EVENT NUMBER OHX1800278
SHAMBURGERNearby
Freeze Warnings in Tennessee, 2018Every freeze warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.